It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Menopause Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-02-2003, 09:38 PM   #1
Newbie
 
Join Date: Aug 2003
Location: Santa Barbara, CA
Posts: 2
Karen Bridgers HB User
Question Side effects from stopping HRT

Last fall, I weaned myself off Prempro. Almost immediately, I had the following side effects: dizziness, loss of appetite, low blood pressure, ringing in my ears, 20-pound weight loss. I was medically evaluated, and doctors guessed that I had a) cancer; b) heart failure; c) kidney failure (I am a Type 1 diabetic). After extensive tests, these were all ruled out. My endocrinologist asked if I had thought about going back on the hormones because the Cortisol in the hormones might be beneficial in my case. I did it (reluctantly, because I didn't want to take them), and most of the symptoms went away or decreased. It's almost a year later, and I've weaned off the hormones again after my doctor said she couldn't see how getting off the hormones could cause such symptoms. Many of the symptoms are returning. Has anyone else had this many problems when they go off HRT? I have done a lot of research on this, and don't see the connection. I do not want to go back on the Prempro, but at this point I'm thinking maybe I should since I can hardly function with all this stuff going on. I know this is complicated, but I'd appreciate any insights.

 
Sponsors Lightbulb
   
Old 08-05-2003, 01:47 AM   #2
Junior Member
 
Join Date: Feb 2003
Location: Peoria, AZ, US
Posts: 38
marilynjade HB User
Post

I have been been on hrt fro 2 years now and was and still am haveing pretty bad "side effects". I was considering stopping altogether myself.
This is just my opinion, but I figure your body produces hormones for a reason and I would guess (at least until a certain age) your body needs hormones to function correctly. Maybe you just need a smaller dose, just to keep the really bad side effects away. Food for thought.

------------------
Post-menopausal 21 yr old. Hysterectomy in Aug 2001 after 4 laparoscopies, 3 D&C's, and a couple other diagnostic proceedures. Had endometriosis, adenomeosis, adhesions, cysts, an abnormally shaped uterus (like a heart) and much more
__________________
Post-menopausal 21 yr old. Hysterectomy in Aug 2001 after 4 laparoscopies, 3 D&C's, and a couple other diagnostic proceedures. Had endometriosis, adenomeosis, adhesions, cysts, an abnormally shaped uterus (like a heart) and much more

 
Sponsors Lightbulb
   
Old 08-07-2003, 02:56 PM   #3
Senior Veteran
 
Join Date: Jul 2003
Location: Huntsville
Posts: 559
Monday1954 HB User
Post

I have been taking Prempro for 3 years, last fall I took myself off also. I went back to having insomnia, night sweats, irritablity, and brain fog. I went back on them and decided the risks are worth it to me.

 
Old 08-07-2003, 02:58 PM   #4
Senior Veteran
 
Join Date: Jul 2003
Location: Huntsville
Posts: 559
Monday1954 HB User
Post

I forgot to mention my depression returned. I will be 49 on Aug. 24 and my periods just stopped about 3 years ago. I don't know if it was stress or what but after having horrible periods for about 5 years prior to them stopping suddenly, I was very thankfu.

 
Old 08-11-2003, 03:03 PM   #5
Newbie
 
Join Date: Aug 2003
Posts: 5
pmitchell HB User
Angry

Quote:
Originally posted by Karen Bridgers:
Last fall, I weaned myself off Prempro. Almost immediately, I had the following side effects: dizziness, loss of appetite, low blood pressure, ringing in my ears, 20-pound weight loss. I was medically evaluated, and doctors guessed that I had a) cancer; b) heart failure; c) kidney failure (I am a Type 1 diabetic). After extensive tests, these were all ruled out. My endocrinologist asked if I had thought about going back on the hormones because the Cortisol in the hormones might be beneficial in my case. I did it (reluctantly, because I didn't want to take them), and most of the symptoms went away or decreased. It's almost a year later, and I've weaned off the hormones again after my doctor said she couldn't see how getting off the hormones could cause such symptoms. Many of the symptoms are returning. Has anyone else had this many problems when they go off HRT? I have done a lot of research on this, and don't see the connection. I do not want to go back on the Prempro, but at this point I'm thinking maybe I should since I can hardly function with all this stuff going on. I know this is complicated, but I'd appreciate any insights.

I am 62 years old and had been on Prempro for 12 years until 3 months ago. I never had any side effects from taking them, but decided with everything that was being reported about them, I would stop taking them. Like you, I weaned myself off them and within 2 weeks my menapause symptoms started to return. Hot flashes, night sweats, mood swings, the whole nine yards. This is starting to wear on my nerves and most days I am miserable. Does this never end? Like you, also, I am considering going back on them. I would think that if they were going to cause me any problems, it would have already happened.

 
Old 08-11-2003, 03:20 PM   #6
Newbie
 
Join Date: Aug 2003
Posts: 5
pmitchell HB User
Angry

Quote:
Originally posted by Karen Bridgers:
Last fall, I weaned myself off Prempro. Almost immediately, I had the following side effects: dizziness, loss of appetite, low blood pressure, ringing in my ears, 20-pound weight loss. I was medically evaluated, and doctors guessed that I had a) cancer; b) heart failure; c) kidney failure (I am a Type 1 diabetic). After extensive tests, these were all ruled out. My endocrinologist asked if I had thought about going back on the hormones because the Cortisol in the hormones might be beneficial in my case. I did it (reluctantly, because I didn't want to take them), and most of the symptoms went away or decreased. It's almost a year later, and I've weaned off the hormones again after my doctor said she couldn't see how getting off the hormones could cause such symptoms. Many of the symptoms are returning. Has anyone else had this many problems when they go off HRT? I have done a lot of research on this, and don't see the connection. I do not want to go back on the Prempro, but at this point I'm thinking maybe I should since I can hardly function with all this stuff going on. I know this is complicated, but I'd appreciate any insights.
I am 62 years old and was on Prempro for 13 years, until 3 months ago. I never suffered any side effects from the hormone's but decided with all the controversy that is associated with them, I would quit taking them. BIG MISTAKE!! Within 2 weeks my menapause symptoms started to return. Hot flashes, night sweats, mood swings, the whole nine yards. Most days and nights I am absolutely miserable and not the nicest person to be around. Does it never end?? Like you, I am considering going back on them. I would think if they were going to cause me any problems, it would have happened before now. By the way, my Dr. is female and she said she would not hesitate one minute to take them, if needed.

 
Old 08-20-2003, 02:46 AM   #7
Junior Member
 
Join Date: Aug 2003
Location: Australia
Posts: 38
Zapot HB User
Post

I too am going through real probs. trying to get off HRT after 17 and 1/2 years but no matter what I try nothing else works for the unbelievably bad flushing, weakness etc. but now having fibroids I am at my wits end. I have tried everything. It sure seems it will never end while I am alive and I do love life so I suppose it is HRT forever.

 
Old 09-26-2003, 12:15 AM   #8
Junior Member
(female)
 
Join Date: Aug 2003
Location: ky
Posts: 35
ladiedi HB User
Post

I took prempro for 4 1/2 -5 years , got off cold turkey , haha which was a full 10 days of headache from hell,migrane, like I had never had before. Then it quit, abruptly. I am sure it was estrogen withdrawal. Anyway , hotflashes returned big time, almost constantly. That was a year ago, and I am not as bad now. Although I still have them, they seem to be not as intense or as frequent. I have gained weight too, off of them, I think they made me hold my weight better.


 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Intermittent Hormone Therapy Side Effects greggeva Cancer: Prostate 3 03-05-2009 04:21 PM
side effects of Atenolol exist after stopping the medication Suntantoes01 High & Low Blood Pressure 2 03-01-2009 10:52 AM
side effects from stopping lyrica ?? Queenneeee Pain Management 1 11-19-2008 07:51 PM
Lexapro - Side Effects Years After Stopping xersen Anxiety 0 09-10-2008 10:38 PM
Hormone Therapy (Chemical Castration) Side Effects... able5 Cancer: Prostate 9 01-26-2008 08:38 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:49 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!